Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 496, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 1, 2000, 2:23 PM CDT for Madison County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 1, 2000, 2:23 PM CDT (19:23 UTC)
- Expired
- Aug 1, 2000, 3:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Madison County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 011923 SVRJAN MSC089-012000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 223 PM CDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 300 PM CDT * AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MADISON COUNTY...OR ABOUT 7 MILES NORTHWEST OF MADISON...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MADISON COUNTY HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 64 LAT...LON 3263 9015 3256 9034 3244 9016 3253 9004
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:08 AM CDT, 10 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 4:08 AM CDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT TUE AUG 1 2000 NO SIGNIFICANT CHANGES EXPECTED IN LARGE SCALE PATTERN TODAY. UPPER TROUGH PERSISTS OVER THE REGION WITH A SURFACE BOUNDARY LOCKED IN THE VICINITY OF THE MS RIVER DELTA. AIR MASS CURRENTLY MOIST AT MID LEVELS ACROSS THE AREA WITH SURFACE DEWPOINTS FROM THE UPPER 60S TO LOWER 70S. ANALYSIS SHOWS PRECIPITABLE WATER VALUES FROM 1.6 AT LIT TO 1.9 AT NEW....WITH DRIER VALUES TO THE W. MODELS INDICATING AIR MASS TO BE DRIER TODAY AS DRIER AIR IS ADVECTED INTO THE AREA FROM THE W. WATER VAPOR PIX SHOW HINTS OF DRY AIR ADVECTION ACROSS NW LA AND SW AR. WILL MAINTAIN CHANCE OF THUNDERSTORMS WITH BEST POPS ERN AND SERN AREAS. ADMIT LOW CONFIDENCE SINCE MODELS MISSED MID LEVEL MOISTURE MONDAY. UPPER TROUGH FORECAST TO SHIFT EWD WED. SERIES OF SHORTWAVES...WITH GOOD MID LEVEL COLD POCKETS...PROGGED TO MOVE IN FROM THE SW AND NW BUT LITTLE OR NO REFLECTION IN MODEL PRECIP OR UVV FIELDS. BOUNDARY BEGINNING TO WASH OUT WED AS ASSOCIATED LOW PRESSURE LIFTS TO THE NE. BEST MOISTURE FORECAST TO REMAIN OVER SERN ZONES THROUGH WED. WITH VERY LITTLE CONFIDENCE IN THE MODEL PERFORMANCE OF LATE...WILL FOLLOW PERSISTENCE AND KEEP CHANCE OF THUNDERSTORMS MOST AREAS FOR WEDNESDAY. AIR MASS TO REMAIN RELATIVELY UNSTABLE DUE TO PRESENCE OF UPPER TROUGH. MAIN FORECAST PROBLEM WILL BE DISTRIBUTION OF MOISTURE FIELD. IN EXTENDED...MODELS PULLING BACK ON TROPICAL WAVE DEVELOPMENT EARLIER ADVERTISED FOR LATE IN THE WEEK. UPPER TROUGHINESS TO REMAIN OVER REGION THROUGH END OF WEEK SO THUNDERSTORM CHANCE IN CURRENT FORECAST LOOKS REASONABLE. QPF DISCUSSION: ANOTHER DIFFICULT QPF FORECAST FOR THE NEXT 24 HOURS. A WEAK TROUGH IS FORECAST TO CONTINUE TO BE IN PLACE ACROSS THE FORECAST AREA TODAY. MOST PRECIPITATION WILL...AS USUAL FOR THIS TIME OF YEAR..OCCUR IN AFTERNOON AND EARLY EVENING HOURS. IT'S HARD TO PINPOINT SPECIFIC AMOUNTS FOR THIS FORECAST BECAUSE MODEL GUIDANCE IS VERY INCONSISTENT. WILL GENERALLY KEEP SIX HOUR AMOUNTS AT LESS THAN TWO TENTHS...WITH HIGHEST AMOUNTS IN SOUTHEAST AND DURING THE PERIOD ENDING AT 00Z. PRELIM NUMBERS... JAN 91/70/90/69 4232 MEI 91/70/90/69 5342 .JAN... AR...NONE LA...NONE MS...NONE.
In the hours before
Special weather statement, Aug 1, 10:00 AM CDT, 4 hours 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020300- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT TUE AUG 1 2000 A SURFACE TROUGH WILL REMAIN SITUATED NEAR THE MISSISSIPPI RIVER WHILE A SEABREEZE BOUNDARY IS EXPECTED TO MOVE NORTH FROM THE GULF COAST DURING THE AFTERNOON HOURS. THESE BOUNDARIES COMBINED WITH DAYTIME HEATING AND AMPLE LOW LEVEL MOISTURE WILL ACT AS A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE BEST CONCENTRATION OF SHOWERS AND STORMS SHOULD OCCUR SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 55 DURING THIS TIME. WIDESPREAD SEVERE THUNDERSTORMS IS NOT EXPECTED. HOWEVER...ISOLATED STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS LATER TODAY. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.